Fill Out Your Profile to share more about you. Learn more...

Hair loss and Kisqali

Options
Gibon
Gibon Member Posts: 2

I have been recently diagnosed with Stage IV metastatic breast cancer after a year being stage II. I started Kisqali last week and was told I would only have hair thinning. I am loosing chunks of hair. Would love to hear if anyone has experienced this? My oncologist told me none of her patients had to get wigs and only had hair thinning. Thanks in advance for any feedback.

Comments

  • twyse
    twyse Member Posts: 13
    edited January 2018
    Options

    Hi.  I have been on Kisqali for five months now.  I do have some hair thinning, but no big chunks. Just noticing more hair in the shower drain than before. I haven't seen or heard of too many people taking this newer drug so it's nice to find someone else.   I was recently diagnosed with stage IV but I have had no previous bc so this is my first line of treatment.  Maybe that makes a difference.  I also didn't notice it until about the third month.  Hopefully we will find more taking this medication and get more comments. I hope it works well for you.  It seems to be doing what the dr hoped for for me.

  • DorothyFromKansas
    DorothyFromKansas Member Posts: 29
    edited January 2018
    Options

    Gibon, I started Kisqali in September and though my hair has always been thin and fine, more so as I've gotten older, it has become noticeably sparse now, but I didn't lose it in chunks. Leg hair and eyebrows are pretty much gone.

  • Gibon
    Gibon Member Posts: 2
    edited January 2018
    Options

    Thanks Dorothy for your response.  Any other side effects and if so, when did they start?  I am on my first round.  I started two weeks ago.  Pretty tired around 7-8 o'clock.  

  • DorothyFromKansas
    DorothyFromKansas Member Posts: 29
    edited January 2018
    Options

    Though I've had a few different side effects, they have been minor and they come and go (except for the hair). For me, thankfully the Arimidex/Kisqali treatment has been easy and effective so far. Other than the hair thinning/loss I have had periods of low blood counts, skin irritations and rashes, fatigue, queasiness, diarrhea. I have degenerative arthritis so I already had joint pain but that has not worsened w/treatment as some report. I hope you too do well with Kisqali.

  • deltadawnwhatsthatflower
    Options

    I would like to hear more recent comments in regard to hair loss or other side effects of Kisqali…

  • doodler
    doodler Member Posts: 38
    Options

    I'll be starting it in a week or so. I'm just recently diagnosed, I'm starting Letrozole right before the ribociclib (kisqali). I'll definitely let you know how it goes.

    I had a bit of hair thinning anyway when I went through natural menopause (circa 2020) , so it wouldn't surprise me if I experience hair thinning on the medication. We'll see.

  • moderators
    moderators Posts: 8,285
    Options

    We welcome you warmly @dawn_elledge and thanks @doodler for weighing in. It is indeed very varied by people report from hair loss/thinning on Kisquali, so looking forward to hearing more from others!

    Here is also an article on Kisquali that you may find helpful.

    Warmly, Your Mods

  • traceyde
    traceyde Member Posts: 1
    Options

    Hi. I started Kisquali in September 2023.

    Yes, my hair is thinning and getting less curly. I feel like I am losing a lot quickly. See what’s left in a few months !!

  • moderators
    moderators Posts: 8,285
    Options

    @traceyde, welcome again! We're glad to see you have joined the discussion forums. Thank you for posting your experiences with Kisquali, and please let us know if there's something we can do for you. We're always here! ☺️

    The Mods